Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 9, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jan 20, 1995, 12:39 PM EST for Lycoming County, Potter County, Tioga County, Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 1995, 12:39 PM EST (17:39 UTC)
- Expired
- Jan 20, 1995, 3:45 PM EST
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Lycoming County, PA, Potter County, PA, Tioga County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 201742 FFWCTP PAC071-081-105-109-117-119-202045- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1239 PM EST FRI JAN 20 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 345 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN PENNSYLVANIA ...LANCASTER COUNTY...LYCOMING COUNTY...POTTER COUNTY ...SNYDER COUNTY...TIOGA COUNTY...UNION COUNTY ...WHILE MOST OF THE RAIN HAS ENDED...FLOODING CONTINUES IN A FEW SPOTS ...THUS THE FLOOD WARNING FOR THE ABOVE COUNTIES HAS BEEN EXTENDED... SOME POOR DRAINAGE FLOODING AND BASEMENT FLOODING HAS BEEN REPORTED...AND A FEW STREAMS ARE RUNNING HIGH. SEVERAL ROADS HAVE BEEN CLOSED ACROSS THE REGION...INCLUDING RTE. 4001 IN LYCOMING COUNTY...PORTIONS OF RTE. 287 IN TIOGA COUNTY...AND RTE. 235 IN SYNDER COUNTY. STREAMS WILL CONTINUE TO RUN HIGH THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WtHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MARTIN &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 9:21 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 20, 9:21 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
915 AM EST FRI JAN 20 1995
SOME FLOODING...NO CHANGE TO LE...BACK EDGE OF PCPN JUST SOUTH
AND ROTATING NORTHWARD. BRIGHT BAND ON RADAR..:.PCPN ESTIMATES
NOT THE BEST...
LAKE SNOW OUTLOOK
FRI 7 AM TO FRI 7 PM...N
FRI 7 PM TO SAT 7 AM...N
SAT 7 AM TO SAT 7 PM...N (NOT COLD ENUF AT 850 MB YET DESPITE
NW FLO)
MARTINIn the hours before
Special weather statement, Jan 20, 6:42 AM EST, 5 hours 57 minutes before
PAZ006-036-037-041-042-046-049>053-056>059-063>066-201345- SPECIAL WEATHER STATEMENT - THUNDERSTORMS NATIONAL WEATHER SERVICE STATE COLLEGE PA 642 AM EST FRI JAN 20 1995 ...SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MIDDLE SUSQUEHANNA AND WEST BRANCH VALLEYS AND THROUGH NORTH CENTRAL PENNSYLVANIA BETWEEN 7 AND 8 AM... AT 635 AM EST... DOPPLER RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE WEST BRANCH AND MIDDLE SUSQUEHANNA VALLEYS AND INTO TIOGA AND LYCOMING COUNTIES. THE SHOWERS AND THUNDERSTORMS WILL REACH SULLIVAN... COLUMBIA AND SCHUYLKILL COUNTIES BY AROUND 8 AM. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. NICOSIA
Special weather statement, Jan 20, 6:43 AM EST, 5 hours 56 minutes before
PAZ006-036-037-041-042-046-049>053-056>059-063>066-201345- SPECIAL WEATHER STATEMENT - THUNDERSTORMS NATIONAL WEATHER SERVICE STATE COLLEGE PA 642 AM EST FRI JAN 20 1995 ...SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MIDDLE SUSQUEHANNA AND WEST BRANCH VALLEYS AND THROUGH NORTH CENTRAL PENNSYLVANIA BETWEEN 7 AND 8 AM... AT 635 AM EST... DOPPLER RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE WEST BRANCH AND MIDDLE SUSQUEHANNA VALLEYS AND INTO TIOGA AND LYCOMING COUNTIES. THE SHOWERS AND THUNDERSTORMS WILL REACH SULLIVAN... COLUMBIA AND SCHUYLKILL COUNTIES BY AROUND 8 AM. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. NICOSIA
Special weather statement, Jan 20, 8:02 AM EST, 4 hours 37 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-201500- SPECIAL WEATHER STATEMENT AND NOWCAST - HEAVY RAINS NATIONAL WEATHER SERVICE STATE COLLEGE PA 802 AM EST FRI JAN 20 1995 ...SPOTTY HEAVY RAINS WILL CONTINUE TO FALL OVER CENTRAL PENNSYLVANIA THROUGH MID MORNING... AT 8 AM...MOST OF RAIN WAS NORTH AND EAST OF A ERIE...STATE COLLEGE...CHAMBERSBURG LINE. THE HEAVIEST RAIN WAS MAINLY ACROSS THE UPPER AND MIDDLE SUSQUEHANNA VALLEY REGIONS. THE RAIN WILL CONTINUE TO MOVE NORTH AND WEAKEN SOME THIS MORNING. HOWEVER...BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF CENTRAL PENNSYLVANIA OVERNIGHT...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE FLOODING IS POSSIBLE ACROSS THE REGION THIS MORNING. ...IN ADDITION...A FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM FOR YORK COUNTY IN SOUTHEAST PENNSYLVANIA...WHERE MORE WIDESPREAD FLOODING IS EXPECTED... MARTIN
Special weather statement, Jan 20, 8:03 AM EST, 4 hours 36 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-201500- SPECIAL WEATHER STATEMENT AND NOWCAST - HEAVY RAINS NATIONAL WEATHER SERVICE STATE COLLEGE PA 802 AM EST FRI JAN 20 1995 ...SPOTTY HEAVY RAINS WILL CONTINUE TO FALL OVER CENTRAL PENNSYLVANIA THROUGH MID MORNING... AT 8 AM...MOST OF RAIN WAS NORTH AND EAST OF A ERIE...STATE COLLEGE...CHAMBERSBURG LINE. THE HEAVIEST RAIN WAS MAINLY ACROSS THE UPPER AND MIDDLE SUSQUEHANNA VALLEY REGIONS. THE RAIN WILL CONTINUE TO MOVE NORTH AND WEAKEN SOME THIS MORNING. HOWEVER...BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF CENTRAL PENNSYLVANIA OVERNIGHT...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE FLOODING IS POSSIBLE ACROSS THE REGION THIS MORNING. ...IN ADDITION...A FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM FOR YORK COUNTY IN SOUTHEAST PENNSYLVANIA...WHERE MORE WIDESPREAD FLOODING IS EXPECTED... MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 7:00 AM EST | Flash Flood Warning | CTP | York | 3 hr |
| Jan 20, 8:15 AM EST | Flash Flood Warning | CTP | Lancaster | 4 hr |
| Jan 20, 8:30 AM EST | Flash Flood Warning | CTP | Lycoming, Snyder, Union | 4 hr |
| Jan 20, 8:48 AM EST | Flash Flood Warning | CTP | Centre, Clinton | 4 hr |
| Jan 20, 8:58 AM EST | Flash Flood Warning | CTP | Potter, Tioga | 5 hr |
| Jan 20, 11:05 AM EST | Flash Flood Warning | CTP | York | 5 hr |
| Jan 20, 12:39 PM EST | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jan 20, 12:39 PM EST | Flash Flood Warning | CTP | Snyder, Union | 3 hr |
| Jan 20, 2:51 PM EST | Flash Flood Warning | CTP | Huntingdon | 7 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.